1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
New Exercise Study Brings Both Illumination and Questions
Simon McGrath looks at new objective evidence of abnormal response to exercise in ME/CFS patients, and the questions that researchers are still trying to answer ...
Discuss the article on the Forums.

Fingernails separating from nail beds

Discussion in 'Skeleton, Skin, Muscles, Hair, Teeth, and Nails' started by Riley, Feb 1, 2011.

  1. Riley

    Riley

    Messages:
    48
    Likes:
    0
    Louisiana
    Alright, this is a little strange. About three weeks ago I began taking 900mg of Valcyte a day, AHCC, and a very low dose of a beta blocker for my POTS. Since then, my fingernails have gradually started separating form the nail beds. It is very painful! I'm wondering if this has ever happened to anyone before?

    I think that the most likely culprit is the Valcyte. I believe it can cause anemia, and anemia can cause this sort of thing with ones fingernails. If anyone knows this for certain or knows of any other possible cause, please let me know.

    Here is a pic of what I'm talking about. It's like this on all the nails on all of my fingers, and the separated part is getting larger by the day.



    [​IMG]
  2. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    245
    Hi Riley, the medical name for nails lifting from the beds is Onycholysis, it's not a listed side effect of Valcyte, but might be being caused by an interaction of the drugs your taking? it is listed as a symptom caused by 18 other diseases, it is possible that your doctor hasn't diagnosed you properly and that the medication is making the underlying condition? worse link here http://en.diagnosispro.com/differential_diagnosis-for/onycholysis-causes/12079-154.html i suggest you get your doctor to investigate it and see if they can work out whats going on.

    All the best
  3. illsince1977

    illsince1977 A shadow of my former self

    Messages:
    356
    Likes:
    21
    This has been a "symptom" of mine for years, though not severe enough to depict like yours. It started when the illness was new for me. I was not undergoing any treatment of any kind when it first started happening.
  4. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    245
    Hi illsince1977, was just wondering if you'd been tested for diabetes, i saw another post of yours where you said you had increased thirst and urination, these along with the finger nails and chronic fatigue make it a possibilty, if you haven't been checked recently it might be worth it link here http://en.diagnosispro.com/differen.../12079_25271_25213_24907-154_154_154_154.html diabetes can also cause POTS.

    All the best

See more popular forum discussions.

Share This Page